- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Recently Accepted Articles ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Abstract and Applied Analysis
Volume 2012 (2012), Article ID 749084, 10 pages
On Generalized Hyers-Ulam Stability of Admissible Functions
Institute of Mathematical Sciences, University of Malaya, 50603 Kuala Lumpur, Malaysia
Received 8 December 2011; Accepted 24 January 2012
Academic Editor: Árpád Baricz
Copyright © 2012 Rabha W. Ibrahim. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We consider the Hyers-Ulam stability for the following fractional differential equations in sense of Srivastava-Owa fractional operators (derivative and integral) defined in the unit disk: , in a complex Banach space. Furthermore, a generalization of the admissible functions in complex Banach spaces is imposed, and applications are illustrated.
A classical problem in the theory of functional equations is the following: if a function approximately satisfies functional equation , when does there exist an exact solution of which approximates? In 1940, Ulam [1, 2] imposed the question of the stability of Cauchy equation, and in 1941, Hyers solved it . In 1978, Rassias  provided a generalization of Hyers theorem by proving the existence of unique linear mappings near approximate additive mappings. The problem has been considered for many different types of spaces (see [5–7]). Li and Hua  discussed and proved the Hyers-Ulam stability of spacial type of finite polynomial equation, and Bidkham et al.  introduced the Hyers-Ulam stability of generalized finite polynomial equation. Rassias  imposed a Cauchy type additive functional equation and investigated the generalized Hyers-Ulam “product-sum” stability of this equation.
Recently, Jung presented a book , which complements the books of Hyers, Isac, and Rassias (Stability of Functional Equations in Several Variables, Birkhäuser, 1998) and of Czerwik (Functional Equations and Inequalities in Several Variables, World Scientific, 2002) by covering and offering almost all classical results on the Hyers-Ulam-Rassias stability such as the Hyers-Ulam-Rassias stability of the additive Cauchy equation, generalized additive functional equations, Hosszú’s functional equation, Hosszú’s equation of Pexider type, homogeneous functional equation, Jensen’s functional equation, the quadratic functional equations, the exponential functional equations, Wigner equation, Fibonacci functional equation, the gamma functional equation, and the multiplicative functional equations. Furthermore, the concept of superstability for some problems is defined and studied.
The Ulam stability and data dependence for fractional differential equations in sense of Caputo derivative has been posed by Wang et al.  while in sense of Riemann-Liouville derivative has been discussed by Ibrahim . Finally, the author generalized the Ulam-Hyers stability for fractional differential equation including infinite power series [14, 15].
The class of fractional differential equations of various types plays important roles and tools not only in mathematics but also in physics, control systems, dynamical systems and engineering to create the mathematical modeling of many physical phenomena. Naturally, such equations required to be solved. Many studies on fractional calculus and fractional differential equations, involving different operators such as Riemann-Liouville operators , Erdèlyi-Kober operators , Weyl-Riesz operators , Grünwald-Letnikov operators  and Caputo fractional derivative [20–24], have appeared during the past three decades. The existence of positive solution and multipositive solutions for nonlinear fractional differential equation are established and studied . Moreover, by using the concepts of the subordination and superordination of analytic functions, the existence of analytic solutions for fractional differential equations in complex domain is suggested and posed in [26–28].
Let be the open unit disk in the complex plane and denote the space of all analytic functions on . Here we suppose that as a topological vector space endowed with the topology of uniform convergence over compact subsets of . Also for and , let be the subspace of consisting of functions of the form Let be the class of functions , analytic in and normalized by the conditions . A function is called univalent if it is one-one in . A function is called convex if it satisfies the following inequality: We denoted this class .
In , Srivastava and Owa, posed definitions for fractional operators (derivative and integral) in the complex -plane as follows.
Definition 2.1. The fractional derivative of order is defined, for a function by where the function is analytic in simply connected region of the complex -plane containing the origin, and the multiplicity of is removed by requiring to be real when .
Definition 2.2. The fractional integral of order is defined, for a function , by where the function is analytic in simply connected region of the complex -plane containing the origin, and the multiplicity of is removed by requiring to be real when .
Remark 2.3. We have the following:
In , it was shown the relation
More details on fractional derivatives and their properties and applications can be found in [30, 31].
We next introduce the generalized Hyers-Ulam stability depending on the properties of the fractional operators.
Definition 2.4. Let . We say that has the generalized Hyers-Ulam stability if there exists a constant with the following property: for every , , if then there exists some that satisfies (2.7) such that In the present paper, we study the generalized Hyers-Ulam stability for holomorphic solutions of the fractional differential equation in complex Banach spaces and where and are holomorphic functions such that ( is the zero vector in ).
3. Generalized Hyers-Ulam Stability
In this section we present extensions of the generalized Hyers-Ulam stability to holomorphic vector-valued functions. Let represent complex Banach space. The class of admissible functions consists of those functions that satisfy the admissibility conditions: We need the following results.
Lemma 3.1 (see ). If is holomorphic, then is a subharmonic of . It follows that can have no maximum in unless is of constant value throughout .
Lemma 3.2 (see ). Let be the holomorphic vector-valued function defined in the unit disk with (the zero element of ). If there exists a such that then
Lemma 3.3 (see [34, page 88]). If the function is in the class , then
Lemma 3.4 (see [29, page 225]). If the function is in the class , then
Theorem 3.5. Let and be a holomorphic vector-valued function defined in the unit disk , with . If , then
Proof. Since , then from Lemma 3.3, we observe that Assume that for . Thus, there exists a point for which . According to Lemma 3.1, we have In view of Lemma 3.2, at the point , there is a constant such that Consequently, we obtain that We put , for some and and ; hence from (3.1), we deduce which contradicts the hypothesis in (3.6) that we must have .
Corollary 3.6. Assume the problem (2.10). If is a holomorphic univalent vector-valued function defined in the unit disk , then
Proof. By univalency of , the fractional differential equation (2.10) has at least one holomorphic univalent solution . Thus, according to Remark 2.3, the solution of the problem (2.10) takes the form Therefore, in virtue of Theorem 3.5, we obtain the assertion (3.12).
Theorem 3.7. Let be holomorphic univalent vector-valued functions defined in the unit disk then (2.10) has the generalized Hyers-Ulam stability for .
Proof. Assume that therefore, by Remark 2.3, we have Also, and thus . According to Theorem 3.5, we have Let and be such that We will show that there exists a constant independent of such that and satisfies (2.7). We put the function thus, for , we obtain Without loss of generality, we consider yielding This completes the proof.
Theorem 3.8. Let and be a holomorphic vector-valued function defined in the unit disk , with . If , then
In this section, we introduce some applications of functions to achieve the generalized Hyers-Ulam stability.
Example 4.1. Consider the function by with , and . Our aim is to apply Theorem 3.5, this follows since when , . Hence by Theorem 3.5, we have the following. If , and is a holomorphic univalent vector-valued function defined in , with , then Consequently, , thus in view of Theorem 3.7, has the generalized Hyers-Ulam stability.
Example 4.2. Assume that the function by with . By applying Corollary 3.6, we need to show that . Since when , and . Hence by Corollary 3.6, we have the following. For is a holomorphic vector-valued function defined in , with , then Consequently, , thus in view of Theorem 3.7, has the generalized Hyers-Ulam stability.
Example 4.3. Let satisfy the following: for every , and . Consider the function by with . Now for , we have and thus . If is a holomorphic vector-valued function defined in , with , then Hence according to Theorem 3.7, has the generalized Hyers-Ulam stability.
This research has been funded by University Malaya, under Grant no. (RG208-11AFR).
- S. M. Ulam, A Collection of Mathematical Problems, Interscience Publishers, New York, NY, USA, 1961.
- S. M. Ulam, Problems in Modern Mathematics, John Wiley & Sons, New York, NY, USA, 1964.
- D. H. Hyers, “On the stability of the linear functional equation,” Proceedings of the National Academy of Sciences of the United States of America, vol. 27, pp. 222–224, 1941.
- T. M. Rassias, “On the stability of the linear mapping in Banach spaces,” Proceedings of the American Mathematical Society, vol. 72, no. 2, pp. 297–300, 1978.
- D. H. Hyers, “The stability of homomorphisms and related topics,” in Global Analysis-Analysis on Manifolds, vol. 57 of Teubner-Texte zur Mathematik, pp. 140–153, Teubner, Leipzig, Germany, 1983.
- D. H. Hyers and T. M. Rassias, “Approximate homomorphisms,” Aequationes Mathematicae, vol. 44, no. 2-3, pp. 125–153, 1992.
- D. H. Hyers, G. Isac, and T. M. Rassias, Stability of Functional Equations in Several Variables, Progress in Nonlinear Differential Equations and their Applications No. 34, Birkhäuser, Boston, Mass, USA, 1998.
- Y. Li and L. Hua, “Hyers-Ulam stability of a polynomial equation,” Banach Journal of Mathematical Analysis, vol. 3, no. 2, pp. 86–90, 2009.
- M. Bidkham, H. A. S. Mezerji, and M. E. Gordji, “Hyers-Ulam stability of polynomial equations,” Abstract and Applied Analysis, vol. 2010, Article ID 754120, 7 pages, 2010.
- M. J. Rassias, “Generalised Hyers-Ulam product-sum stability of a Cauchy type additive functional equation,” European Journal of Pure and Applied Mathematics, vol. 4, no. 1, pp. 50–58, 2011.
- S.-M. Jung, Hyers-Ulam-Rassias Stability of Functional Equations in Nonlinear Analysis, vol. 48 of Springer Optimization and Its Applications, Springer, New York, NY, USA, 2011.
- J. Wang, L. Lv, and Y. Zhou, “Ulam stability and data dependence for fractional differential equations with Caputo derivative,” Electronic Journal of Qualitative Theory of Differential Equations, vol. 63, pp. 1–10, 2011.
- R. W. Ibrahim, “Approximate solutions for fractional differential equation in the unit disk,” Electronic Journal of Qualitative Theory of Differential Equations, vol. 64, pp. 1–11, 2011.
- R. W. Ibrahim, “Ulam stability for fractional differential equation in complex domain,” Abstract and Applied Analysis, vol. 2012, Article ID 649517, 8 pages, 2012.
- R. W. Ibrahim, “Generalized Ulam-Hyers stability for fractional differential equations,” International Journal of Mathematics. In press.
- K. Diethelm and N. J. Ford, “Analysis of fractional differential equations,” Journal of Mathematical Analysis and Applications, vol. 265, no. 2, pp. 229–248, 2002.
- R. W. Ibrahim and S. Momani, “On the existence and uniqueness of solutions of a class of fractional differential equations,” Journal of Mathematical Analysis and Applications, vol. 334, no. 1, pp. 1–10, 2007.
- S. Momani and R. W. Ibrahim, “On a fractional integral equation of periodic functions involving Weyl-Riesz operator in Banach algebras,” Journal of Mathematical Analysis and Applications, vol. 339, no. 2, pp. 1210–1219, 2008.
- I. Podlubny, Fractional Differential Equations, vol. 198 of Mathematics in Science and Engineering, Academic Press, London, UK, 1999.
- R. W. Ibrahim, “Initial and boundary value problems for inclusions involving Caputo's fractional derivatives,” Pure Mathematics and Applications, vol. 18, no. 1-2, pp. 1–14, 2007.
- O. P. Agrawal, “Fractional optimal control of a distributed system using Eigenfunctions,” Journal of Computational and Nonlinear Dynamics, vol. 3, no. 2, Article ID 021204, 2008.
- G. M. Mophou, “Optimal control of fractional diffusion equation,” Computers & Mathematics with Applications, vol. 61, no. 1, pp. 68–78, 2011.
- J. Cao and H. Chen, “Some results on impulsive boundary value problem for fractional differential inclusions,” Electronic Journal of Qualitative Theory of Differential Equations, vol. 11, pp. 1–24, 2011.
- R. A. Khan, M. Rehman, and J. Henderson, “Existence and uniqueness for nonlinear differential equations,” Fractional Differential Equations, vol. 1, no. 1, pp. 29–43, 2011.
- S. Zhang, “The existence of a positive solution for a nonlinear fractional differential equation,” Journal of Mathematical Analysis and Applications, vol. 252, no. 2, pp. 804–812, 2000.
- R. W. Ibrahim and M. Darus, “Subordination and superordination for analytic functions involving fractional integral operator,” Complex Variables and Elliptic Equations, vol. 53, no. 11, pp. 1021–1031, 2008.
- R. W. Ibrahim and M. Darus, “Subordination and superordination for univalent solutions for fractional differential equations,” Journal of Mathematical Analysis and Applications, vol. 345, no. 2, pp. 871–879, 2008.
- R. W. Ibrahim, “Existence and uniqueness of holomorphic solutions for fractional Cauchy problem,” Journal of Mathematical Analysis and Applications, vol. 380, no. 1, pp. 232–240, 2011.
- H. M. Srivastava and S. Owa, Univalent Functions, Fractional Calculus, and Their Applications, Ellis Horwood Series: Mathematics and Its Applications, Ellis Horwood Ltd., Chichester, UK, 1989.
- A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, vol. 204 of North-Holland Mathematics Studies, Elsevier Science B.V., Amsterdam, The Netherland, 2006.
- J. Sabatier, O. P. Agrawal, and J. A. Machado, Advance in Fractional Calculus: Theoretical Developments and Applications in Physics and Engineering, Springer, Dordrecht, The Netherlands, 2007.
- E. Hille and R. S. Phillips, Functional Analysis and Semi-Group, American Mathematical Society Colloquium Publications Vol. 31, American Mathematical Society, Providence, RI, USA, 1957.
- S. S. Miller and P. T. Mocanu, Differential Subordinantions: Theory and Applications., vol. 225 of Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, New York, NY, USA, 2000.
- S. Owa, K. Nishimoto, S. K. Lee, and N. E. Cho, “A note on certain fractional operator,” Bulletin of the Calcutta Mathematical Society, vol. 83, no. 2, pp. 87–90, 1991.